MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR ANGLED SCREWDRIVER; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR ANGLED SCREWDRIVER; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 03.617.905
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes kwq.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the surgeon indicated that he believed the yoke on the inner shaft for angled screwdriver had worn out.The sales consultant has three (3) of these drivers and all three (3) seemed to be worn at the same level.There was no patient involvement.This report involves one (1) inner shaft for angled screwdriver.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the inner shaft for angled screwdriver (p/n: 03.617.905, lot #: 41p6438) was returned and received at us cq.Upon visual inspection, it was observed that there was no twist damage to the t8 hexlobular tips.Minor wear was observed to the distal edges of the hexlobular tips and burrs/wear to the inner edges of the universal joint components in the edges.No other issues were observed with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed investigation conclusion: the complaint condition was confirmed for the inner shaft for angled screwdriver (p/n: 03.617.905, lot #: 41p6438) as the burrs/worn edges in the universal joint would contribute to a loss of smooth translation as these edges would rub together.This could be brought on during high use of the device (due to friction), excessive torsion during use, or possibly a high angle trajectory during screw insertion/tightening.Current burrs/wear would be in line with high use of the device indicating the device has passed its peak performance.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part number: 03.617.905, lot number: 41p6438, manufacturing site: haegendorf, release to warehouse date: 19 may 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INNER SHAFT FOR ANGLED SCREWDRIVER
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11343549
Report Number2939274-2021-00939
Device Sequence Number20092664
Product Code OVE
UDI-Device Identifier10705034717197
UDI-Public(01)10705034717197
Combination Product (Y/N)N
PMA/510(K) Number
K152239
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.617.905
Device Catalogue Number03.617.905
Device Lot Number41P6438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/30/2021
03/30/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/30/2021
03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1